Thunderstorm Wind, Clarke
- When
- July 30, 6:12 PM CST
- Where
- Clarke County, De Soto
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.967, -88.717
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 30, 4:58 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 558 PM CDT SUN JUL 30 2006 .DISCUSSION... WEAK DISTURBANCE/CONVECTIVE VORT DRIFTING SLOWLY SOUTHWEST ON THE EASTERN PERIPHERY OF THE MID LEVEL RIDGE EXTENDING EAST INTO THE LOWER MISSISSIPPI VALLEY IS TRIGGERING LOTS OF CONVECTION RIGHT NOW ACROSS EAST CENTRAL MISSISSIPPI. CONVECTION ACROSS THE REST OF THE MS REMAINS GENERALLY VERY ISOLATED WITH REMNANT SHOWERS DISSIPATING QUICKLY UP IN AROUND THE GOLDEN TRIANGLE. MESOANALYSIS SHOWS BEST POTENTIAL FOR THUNDERSTORMS THROUGH EARLY EVENING TO PUSH SOUTH ALONG THE CORRIDOR OF THE MS/AL STATELINE WHILE MOST OTHER ACTIVITY REMAINS ISOLATED OR NON-EXISTENT. ML CAPE VALUES PRECEDING CONVECTION ARE UP ABOVE 2000 J/KG GENERALLY...SO WE WILL HAVE TO WATCH FOR SOME STRONG STORMS OVER THE NEXT FEW HOURS. UPDATED 1ST PERIOD FORECAST TO REFLECT THINKING IN TERMS OF PRECIP COVERAGE. THINK THAT MOST ACTIVITY WILL TEND TO WIND DOWN BY 8 OR 9 PM...BUT THE PRESENCE OF MENTIONED DISTURBANCE MAY STILL BE ENOUGH TO SUPPORT SOME ISOLATED CONVECTION ACROSS THE SOUTHEAST HALF OF THE MS ZONES THROUGH THE NIGHT. NEW ZONES AND GRIDS COMING OUT WITH ANOTHER UPDATE ANTICIPATED LATER ON THIS EVENING. /BB/ && .PREVIOUS DISCUSSION... SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. LATEST SATELLITE IMAGERY SHOWED THE UPPER RIDGE OVER THE REGION WITH A SERIES OF SHORT WAVES MOVING IN SOUTHEASTERLY FLOW OVER THE LOWER MISSISSIPPI VALLEY. ONE OF THE SHORT WAVES WAS MOVING INTO NORTH MISSISSIPPI WITH SOME ASSOCIATED SCATTERED STRONG CONVECTION OVER OUR NORTHEAST MISSISSIPPI COUNTIES. ALSO SOME SEA BREEZE CONVECTION WAS DEVELOPING NORTHWARD OVER SOUTHEAST MISSISSIPPI. A MOIST AND UNSTABLE AIRMASS WAS IN PLACE. ONCE AGAIN DEWPOINTS HAD MIXED OUT TO AROUND 68 TO 72...THUS NOT REACHING FULL INSTABILITY POTENTIAL...AS NOTED FROM ADJUSTING MORNING SOUNDINGS. BUT WE DO HAVE CAPES OF AROUND 3500 IN TH NORTHEAST. SO WILL PUT ISOLATED STRONG STORMS IN THE HWO FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EARLY THIS EVENING FOR THE EASTERN THIRD. OUR MOIST AIRMASS REGIME WILL CONTINUE AS LOW LEVEL WINDS CONTINUE TO BRING IN TROPICAL MOISTURE ACROSS THE REGION FOR THE PERIOD. PRECIP WATER WILL STAY AT 1.9 TO 2.4 INCHES. MODELS EXPECT A SERIES OF SHORT WAVES TO COME DOWN NORTHWEST FLOW AROUND THE UPPER RIDGE. EXPECT MOST OF THE CONVECTION TO END DURING THE EARLY EVENING HOURS WITH ISOLATED CONVECTION POSSIBLE OVERNIGHT. EXPECT ANOTHER ROUND OF CONVERGENCE FROM THE CONVECTION IN THE NORTH WITH THE SEA BREEZE CONVECTION IN THE SOUTHEAST. FOR MONDAY WE MAY GET SOME ISOLATED STORMS AND SCATTERED SHOWERS JUST BEFORE EARLY AFTERNOON. THERE WILL BE ENOUGH INSTABILITY(LIFTED INDEX...-6 TO -8.) FOR SOME GUSTY WINDS...FREQUENT LIGHTNING AND SOME LOCAL DOWNPOURS. THIS SHOULD CONTINUE INTO THE EVENING HOURS FOR MONDAY. EXPECT THE BEST SCATTERED COVERAGE TO BE SOUTHEAST OF THE NATCHEZ TRACE...WHERE INSTABILITY AND MOISTURE CONVERGENCE WILL BLEND TOGETHER. WILL KEEP LOW ISOLATED POPS IN THE EAST HALF FOR THE EVENING. WENT GENERALLY CLOSE TO GUIDANCE POPS. POPS FOR MONDAY LOOKED A LITTLE HIGH IN THE EAST AND SOUTHEAST FOR LIKELY POPS...LOWERED THEM TO HIGH SCATTERED POPS. AS FAR AS TEMPS ARE CONCERN DO NOT SEE A GREAT DEAL OF CLOUD COVERAGE FOR THE SHORT TERM PERIOD. SO WARM GUIDANCE TEMPS AND A MILD NIGHT SEEMS TO BE ON TRACK./17/ LONG TERM...TUESDAY THROUGH SUNDAY. THE SCENARIO FOR MUCH OF THIS WEEK REVOLVES AROUND A SPLIT BETWEEN TWO LARGE UPPER ANTICYCLONES THAT WILL DOMINATE THE CONUS. ONE CENTER DEVELOPS IN THE ERN TN VALLEY WHILE ANOTHER BECOMES ANCHORED IN NM. SEVERAL MINOR TUTT LOWS ROTATE NWWD THROUGH THE SPLIT ACROSS THE LOWER MS VALLEY WHILE OUR E-W LOW LEVEL RIDGING STAYS ABOUT STATIONARY ALONG THE GULF COAST. ENOUGH DIURNAL INSTABILITY STILL IN THE PICTURE FOR OUR TYPICAL AFTERNOON AND EVENING TSRA ALTHOUGH THEY SHOULD BE MORE ISOLATED TUESDAY THROUGH THURSDAY. AT 300MB...A RATHER IMPRESSIVE TUTT LOW MOVES INTO THE CWFA ON FRIDAY FROM THE ERN GULF OF MEXICO AND COULD BOOST OUR RAIN CHANCES FOR NEXT WEEKEND. THIS LOW COMPLETE WITH A POOL OF NEAR -8C 500MB TEMPS AS WELL SO WILL NEED TO WATCH GUIDANCE RESPONSE IN THE POPS FOR NEXT FEW MODEL RUNS BEFORE JUMPING ON BOARD. THERE HAVE BEEN SOME MODEL SUGGESTIONS THAT A FRONTAL ZONE COULD MAKE A DIVE INTO THE GULF STATES BY THE WEEKEND HOWEVER WE ARE CURRENTLY SIDING WITH NCEP ON THAT FRONT REMAINING WELL TO OUR N FRIDAY THROUGH SUNDAY...MAYBE AS FAR S AS TN VALLEY BUT MORE LIKELY HOLDING IN THE OH VALLEY. AT ANY RATE...PWATS STAY IN A FIXED RANGE OF 1.9-2.1 INCHES ALL WEEK. THE FRIDAY FEATURE COULD BOOST PWATS TO 2.4 INCHES HEADING INTO THE WEEKEND AND COULD MEAN MUCH HEAVIER TROPICAL DOWNPOURS. SINCE AUGUST WILL BE UNDERWAY...GREATER AWARENESS FOR TROPICAL SYSTEMS WILL BE IN ORDER AND THE GFDL HAS BEEN MAKING SOME NOISE IN THE BAHAMAS BY THE END OF THIS WEEK. OVERALL LOW LEVEL TRAJECTORIES ACROSS THE GULF OF MEXIOC CONSISTENTLY FROM THE CARIBBEAN ALL WEEK LONG SO WE ALL SHOULD BE PAYING CLOSE ATTENTION...STAY TUNED. OTHERWISE...EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURE REGIME WITH MAX TEMPS VERY CLOSE TO ENSEMBLE MEANS. POPS GENERALLY ACCEPTED WITH HIGHEST CHANCES EACH DAY OVER SERN MS CLOSER TO COASTAL INFLUENCES. /40/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT SUN JUL 30 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311934- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 234 PM CDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS THE EAST WHICH WILL BE GENERALLY ALONG AND EAST OF A LINE FROM EUPORA TO FOREST TO COLUMBIA. THIS THUNDERSTORM ACTIVITY WILL BE POSSIBLE AS THE AREA WARMS TO THE MIDDLE 90S AND WEAK DISTURBANCES MOVE AROUND THE DEVELOPING UPPER LEVEL RIDGE. SINCE SURFACE TEMPERATURES ARE EXPECTED TO BE SO WARM...ANY STORM IN THE AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH....FREQUENT LIGHTING AND POSSIBLE SMALL HAIL ALONG WITH SOME LOCAL DOWNPOURS OF AROUND AN INCH PER HOUR. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT SUN JUL 30 2006 MSZ032-302055- CHOCTAW- 327 PM CDT SUN JUL 30 2006 ...STRONG OVER NORTHEAST CHOCTAW COUNTY... AT 327 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEAST CHOCTAW COUNTY. EXPECT THIS STORM TO PRODUCE GUSTY WINDS UP TO 40 OR 50 MPH ALONG WITH FREQUENT LIGHTNING STRIKES AND TORRENTIAL RAINS OF NEAR 1 INCH. THE STORM WILL MOVE SLOWLY AND MAINLY EFFECT AREAS FROM MABEN TO AROUND THE REFORM COMMUNITY THROUGH 350 PM. PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CME
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 606 PM CDT SUN JUL 30 2006 MSZ052-302330- LAUDERDALE- 606 PM CDT SUN JUL 30 2006 ...STRONG THUNDERSTORM OVER CENTRAL LAUDERDALE COUNTY... AT 605 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE MERIDIAN AIRPORT WHERE WIND GUSTS TO 55 MPH HAVE JUST OCCURRED. EXPECT THIS STORM TO CONTINUE TO PRODUCE GUSTY WINDS BETWEEN 40 AND 50 MPH ALONG WITH FREQUENT LIGHTNING STRIKES ACROSS THE SOUTHERN HALF OF THE COUNTY...MAINLY SOUTH OF INTERSTATE 20. THE STORM WILL CONTINUE TO EFFECT THE SOUTHERN HALF OF LAUDERDALE COUNTY THROUGH 630 PM. PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CME
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST MERIDIAN 32.38N 88.71W
07/30/2006 M55 MPH LAUDERDALE MS ASOS
48KTS MEASUREED AT KEY FIELD.
&&
CMESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 625 PM CDT SUN JUL 30 2006 MSZ058-310005- CLARKE- 625 PM CDT SUN JUL 30 2006 ...STRONG THUNDERSTORMS POSSIBLE OVER CLARKE COUNTY THROUGH 7 PM... AT 622 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS APPROACHING CLARKE COUNTY...ONE FROM THE NORTH AND THE OTHER FROM THE EAST. AS THE TWO OUTFLOW BOUNDARIES FROM EACH STORM COLLIDE OVER CLARKE COUNTY...STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. EXPECT ANY STORM THAT MOVES INTO OR DEVELOPS OVER THE COUNTY TO PRODUCE GUSTY WINDS BETWEEN 40 AND 55 MPH ALONG WITH FREQUENT LIGHTNING STRIKES. THIS ACTIVITY WILL BE CLOSELY MONITORED THROUGH 7 PM AND IF THEY INTENSIFY ENOUGH...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED. PERSONS OUTDOORS...ESPECIALLY ON OR NEAR LAKE OKATIBBEE...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CME
The Jackson/Brandon,MS radar (KDGX), 124 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5519523.